Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 275, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 3, 2011, 5:48 PM EDT for Jefferson County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2011, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 3, 2011, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1879 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069
WUUS52 KFFC 032148
SVRFFC
GAC163-032230-
/O.NEW.KFFC.SV.W.0275.110603T2148Z-110603T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT FRI JUN 3 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 630 PM EDT
* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST
OF LOUISVILLE...MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WADLEY AND BARTOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3284 8231 3281 8237 3281 8242 3278 8240
3277 8241 3279 8249 3282 8252 3292 8251
3294 8253 3313 8238 3311 8228 3304 8228
3293 8227
TIME...MOT...LOC 2148Z 017DEG 12KT 3302 8231
$$1 follow-up statement
917
WWUS52 KFFC 032202
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT FRI JUN 3 2011
GAC163-032230-
/O.CON.KFFC.SV.W.0275.000000T0000Z-110603T2230Z/
JEFFERSON GA-
602 PM EDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN JEFFERSON COUNTY...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
LOUISVILLE...MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOXLEY...WADLEY AND BARTOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3284 8231 3283 8235 3281 8237 3281 8241
3278 8240 3278 8243 3279 8249 3282 8252
3292 8251 3294 8253 3309 8239 3307 8230
3304 8228 3293 8227
TIME...MOT...LOC 2202Z 017DEG 12KT 3298 8233
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:09 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 3, 4:09 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT FRI JUN 3 2011
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
SIZZLING...NEAR RECORD CONDITIONS EXPECTED TO CONTINUE THROUGH THE
SHORT TERM UNDER INFLUENCE OF STRONG HIGH PRESSURE. AS HIGH PRESSURE
RIDGE CENTER SHIFTS SLIGHTLY WEST THROUGH THE WEEKEND...THE CWA
REMAINS ON THE MORE ACTIVE EASTERN EDGE. WITH WEAK SURFACE TROUGHING
ACROSS CENTRAL GEORGIA INTO THE WEEKEND WILL PROVIDE A FOCUS FOR
CONVECTION...WITH SLIGHT CHANCE TO CHANCE POPS OF SHOWERS AND
THUNDERSTORMS ACROSS MAINLY EASTERN AND SOUTHERN HALF OF GEORGIA.
WITH DIURNALLY INFLUENCED MU CAPES ABOVE 2500 J/KG...SOME OF THESE
STORMS COULD BE STRONG. UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE
REGION INTO EARLY NEXT WEEK...AND WITH A WEAK DISTURBANCE MOVING
INTO THE SOUTH ATLANTIC BIGHT...EXPECT ISOLATED THUNDERSTORM CHANCES
TO CONTINUE SUNDAY.
ABOVE NORMAL TEMPERATURES EXPECTED THROUGH THE ENTIRE FORECAST...AND
INTO THE FORESEEABLE FUTURE. HAVE TENDED TOWARDS THE WARMER
GUIDANCE...AND IN A FEW LOCATIONS...HAVE GONE A DEGREE OR TWO ABOVE.
SEE THE CLIMATE SECTION BELOW FOR RECORD INFORMATION.
.LONG TERM /MONDAY THROUGH FRIDAY/...
OVERALL LONG TERM CONSENSUS REMAINS HOT WITH SLIGHT CHANCE POPS.
WEAK SURFACE BOUNDARY DRIFTS INTO SOUTH GEORGIA MONDAY...BUT WITH
HIGH PRESSURE RIDGE ALOFT...CONVECTION SHOULD BE LIMITED. HIGH
CAPES...LOW SHEAR...AND AMPLE LOW LEVEL MOISTURE...HAVE CONTINUED
WITH THE SLIGHT CHANCE POPS THROUGH THE LONG TERM FOR ISOLATED PULSE
DIURNAL CONVECTION. TEMPERATURES EXPECTED TO STAY ABOVE
NORMAL...WITH ABOVE 90 DEGREE HIGHS FOR MUCH OF THE STATE THROUGH
LATE NEXT WEEK.
31
&&
.CLIMATE...
RECORDS FOR 06-04...SATURDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1911 66 1997 71 2008 52 1929
1976 2000
1985
KATL 98 1911 66 1976 76 1895 54 1969
1954
1879
KCSG 100 1985 72 1976 77 1998 53 1969
KMCN 103 1985 73 1997 75 1941 49 1969
RECORDS FOR 06-05...SUNDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1985 69 1997 73 1985 49 1954
KATL 98 1985 66 1997 75 1985 50 1954
1886
KCSG 103 1985 73 1997 74 1993 48 1954
1981
KMCN 102 1985 71 1997 75 1985 51 1954
1969
1926
RECORDS FOR 06-06...MONDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1985 70 1997 74 1985 51 1976
KATL 100 1943 66 1997 77 1985 53 1997
1954
1946
KCSG 103 1985 77 1997 76 1981 52 1954
KMCN 105 1985 69 1997 76 1985 52 2006
RECORDS FOR 06-07...TUESDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1933 65 1997 73 1980 50 2000
KATL 97 1943 62 1997 75 1899 50 1998
1933 1885
KCSG 98 1993 69 1997 76 1981 54 1976
KMCN 100 1933 70 1968 74 1980 52 1976
RECORDS FOR 06-08...WEDNESDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 2008 69 1997 74 1933 50 1977
KATL 96 1952 68 1997 77 1899 52 1977
KCSG 98 2008 74 1997 75 1981 54 1955
1980
1953
KMCN 100 2008 73 1997 74 1981 53 1998
1912 1980 1991
1933
RECORDS FOR 06-09...THURSDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 2008 70 1912 74 1981 51 1977
1933 1931
KATL 98 2008 66 1891 75 1995 53 1931
1981 1930
1899 1913
KCSG 97 2008 76 1966 78 1981 54 1977
1986
1954
KMCN 100 2008 70 1913 75 1981 53 1931
1954
&&
.AVIATION...
18Z UPDATE...
MAINLY VFR CONDITIONS EXPECTED THROUGHOUT PERIOD...WITH EXCEPTION OF
A CSG TO MCN LINE WHERE A WEAK BOUNDARY EXTENDS. THIS BOUNDARY IS
EXPECTED TO BE A FOCAL POINT FROM 21-02Z FOR ISOLATED TSTMS. VSBYS
HAVE IMPROVED TO BETTER THAN 7SM FOR MOST AREAS AROUND ATL AND
SHOULD CONTINUE THROUGH 05Z WHEN VSBYS OF 4-6SM IN HZ... IMPROVING
TO P6SM AFTER 15Z SAT. WINDS LIGHT NW TODAY...BECOMING NE FROM NE-SW
AFT 00Z. SPEEDS LESS THAN 10KTS THROUGH TAF VALID PERIOD.
//ATL CONFIDENCE...18Z UPDATE...
HIGH ON CIGS...VSBY...AND WIND THROUGH TAF VALID PERIOD.
LOW ON THUNDERSTORM POTENTIAL.
37
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 94 69 98 / 20 5 5 20
ATLANTA 74 94 74 96 / 5 5 5 20
BLAIRSVILLE 63 90 64 91 / 20 5 5 20
CARTERSVILLE 68 95 66 98 / 5 5 5 20
COLUMBUS 73 97 74 100 / 20 20 5 10
GAINESVILLE 69 93 70 96 / 20 5 5 20
MACON 71 97 70 100 / 30 10 5 20
ROME 67 96 67 98 / 5 5 5 20
PEACHTREE CITY 69 94 67 97 / 10 10 5 20
VIDALIA 72 95 72 100 / 40 20 5 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31/37Hazardous weather outlook, Jun 3, 4:52 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 452 AM EDT FRI JUN 3 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 452 AM EDT FRI JUN 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE ACROSS MAINLY CENTRAL GEORGIA TODAY AND TONIGHT. .SYNOPSIS... A WEAK SURFACE TROUGH LINGERED ACROSS CENTRAL GEORGIA FRIDAY MORNING. THIS TROUGH WILL DRIFT SLOWLY SOUTH INTO SOUTH GEORGIA BY SATURDAY. MEANWHILE...A STRONG AREA OF HIGH PRESSURE REMAINED ACROSS THE SOUTH CENTRAL AND SOUTHEAST U.S...PROVIDING THE REGION WITH WELL ABOVE NORMAL TEMPERATURES. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE FREQUENT CLOUD- TO-GROUND LIGHTNING. A FEW THUNDERSTORMS MAY BECOME STRONG WITH WIND GUSTS TO 40 MPH AND SMALL HAIL. .DISCUSSION... HIGH PRESSURE ALOFT CONTINUES TO KEEP AN UNSEASONABLY HOT AIR MASS ACROSS THE REGION. AMPLE GULF MOISTURE REMAINS PRESENT UNDER THE UPPER HIGH WITH DEWPOINTS IN THE 65 TO 70 DEGREE RANGE. THE HOT...HUMID AIR MASS WILL YIELD AFTERNOON CAPES OF 2000 TO 3000 ACROSS THE REGION...ESPECIALLY ACROSS CENTRAL GEORGIA. A WEAK SFC TROUGH LINGERED ACROSS CENTRAL GEORGIA FROM COLUMBUS TO AUGUSTA. WITH A VERY UNSTABLE AIR MASS IN PLACE...ISOLATED PULSE-TYPE THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON IN THE VICINITY OF THE SURFACE TROUGH. THESE THUNDERSTORMS WILL DRIFT SOUTH TO SOUTHWEST WITH NORTHEAST FLOW ALOFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL GEORGIA AGAIN SATURDAY AFTERNOON...WITH ISOLATED TO POTENTIALLY SCATTERED THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL GEORGIA SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 19
In the hours before
Special weather statement, Jun 3, 5:44 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT FRI JUN 3 2011
GAZ076-032230-
544 PM EDT FRI JUN 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN JEFFERSON COUNTY UNTIL 630 PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF MOXLEY...MOVING SOUTH AT 10
MPH.
&&
LAT...LON 3285 8230 3283 8235 3281 8237 3281 8241
3280 8242 3283 8251 3308 8236 3307 8228
3293 8227
TIME...MOT...LOC 2144Z 011DEG 9KT 3303 8232Special weather statement, Jun 3, 5:46 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT FRI JUN 3 2011
GAZ023-024-032215-
546 PM EDT FRI JUN 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN BANKS AND HALL COUNTIES UNTIL 615 PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF HOLLINGSWORTH...MOVING SOUTH AT
10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BANKS AND HALL COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE HOLLINGSWORTH...PINEFIELD CROSSROADS...
HOMER AND LULA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3449 8347 3446 8340 3435 8338 3433 8339
3432 8338 3426 8337 3435 8372 3446 8364
3444 8362 3450 8353
TIME...MOT...LOC 2146Z 011DEG 10KT 3451 8351The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:53 PM EDT | Special Weather Statement | FFC | Henry | 37 min |
| Jun 2, 11:27 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry | 17 min |
| Jun 2, 11:53 PM EDT | Special Weather Statement | FFC | Spalding | 37 min |
| Jun 3, 12:29 AM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Jun 3, 12:51 AM EDT | Special Weather Statement | FFC | Emanuel | 39 min |
| Jun 3, 5:44 PM EDT | Special Weather Statement | FFC | Jefferson | 46 min |
| Jun 3, 5:46 PM EDT | Special Weather Statement | FFC | Banks | 29 min |
| Jun 3, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 39 min |
| Jun 3, 6:04 PM EDT | Special Weather Statement | FFC | Toombs | 41 min |
| Jun 3, 6:25 PM EDT | Special Weather Statement | FFC | Jackson | 35 min |
| Jun 3, 6:30 PM EDT | Special Weather Statement | FFC | Jefferson | 45 min |
| Jun 3, 6:41 PM EDT | Special Weather Statement | FFC | Toombs | 34 min |
| Jun 3, 6:55 PM EDT | Special Weather Statement | FFC | Clarke, Jackson | 35 min |
| Jun 3, 7:42 PM EDT | Special Weather Statement | FFC | Montgomery | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.